Alert archive / New Hampshire / Flash Flood Warnings in 2018
Flash Flood Warning 2, NWS Gray, ME
NWS Gray, ME issued this flash flood warning at Jul 17, 2018, 12:23 PM EDT for 4 counties in New Hampshire. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2018, 12:23 PM EDT (16:23 UTC)
- Expired
- Jul 17, 2018, 3:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cheshire County, NH, Hillsborough County, NH, Merrimack County, NH, Rockingham County, NH
The radar
The Boston radar (KBOX), 106 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 12:55 PM EDT | FLASH FLOOD | 3 Sse Manchester, NH | NORTH AND UNION STREET FLOODED, LAW ENFORCMENT TRYING TO CLEAR DRAINS |
| Jul 17, 1:12 PM EDT | HEAVY RAIN 2.6 | Londonderry, NH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 4.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 320 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
336
WGUS51 KGYX 171623
FFWGYX
NHC005-011-013-015-171915-
/O.NEW.KGYX.FF.W.0002.180717T1623Z-180717T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Gray ME
1223 PM EDT TUE JUL 17 2018
The National Weather Service in Gray Maine has issued a
* Flash Flood Warning for...
Rockingham County in southern New Hampshire...
Southeastern Cheshire County in southern New Hampshire...
Hillsborough County in southern New Hampshire...
Southeastern Merrimack County in central New Hampshire...
* Until 315 PM EDT.
* At 1221 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area, with rainfall rates of 2 inches
per hour at times. The combination of earlier rainfall and
additional expected rainfall will lead to flash flooding. This
includes the Manchester and Nashua urban corridor.
* Some locations that will experience flooding include...
Manchester, Nashua, Derry, Exeter, Jaffrey, Merrimack, Salem,
Northwood, Bedford, Milford, Hooksett, Amherst, Litchfield, Hollis,
Epping, Peterborough, New Boston, Epsom, Brentwood and Antrim.
This includes the following highways...
Interstate 293 between mile markers 1 and 11.
Interstate 93 between mile markers 0 and 32.
This also includes...
Mount Monadnock and North Pack Monadnock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 4272 7222 4304 7201 4321 7114 4314 7103
4308 7107 4308 7099 4296 7098 4281 7111
4282 7113 4279 7119 4274 7118 4274 7125
4270 7129
$$
Kimble2 follow-up statements
639
WGUS71 KGYX 171650
FFSGYX
Flash Flood Statement
National Weather Service Gray ME
1250 PM EDT TUE JUL 17 2018
NHC005-011-013-015-171915-
/O.CON.KGYX.FF.W.0002.000000T0000Z-180717T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rockingham NH-Cheshire NH-Hillsborough NH-Merrimack NH-
1250 PM EDT TUE JUL 17 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR
ROCKINGHAM...SOUTHEASTERN CHESHIRE...HILLSBOROUGH AND SOUTHEASTERN
MERRIMACK COUNTIES...
Doppler radar continues to indicate heavy rain falling over southern
New Hampshire. Local law enforcement also reported cars being
submerged on streets in Manchester. Flash flooding is expected to
continue or intensify.
Some locations that will experience flooding include...
Manchester, Nashua, Derry, Exeter, Jaffrey, Merrimack, Salem,
Northwood, Bedford, Milford, Hooksett, Amherst, Litchfield, Hollis,
Epping, Peterborough, New Boston, Epsom, Brentwood and Antrim.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 4272 7222 4304 7201 4321 7114 4314 7103
4308 7107 4308 7099 4296 7098 4281 7111
4282 7113 4279 7119 4274 7118 4274 7125
4270 7129
$$
Kimble940
WGUS71 KGYX 171728
FFSGYX
Flash Flood Statement
National Weather Service Gray ME
128 PM EDT TUE JUL 17 2018
NHC005-011-013-015-171915-
/O.CON.KGYX.FF.W.0002.000000T0000Z-180717T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rockingham NH-Cheshire NH-Hillsborough NH-Merrimack NH-
128 PM EDT TUE JUL 17 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR
ROCKINGHAM...SOUTHEASTERN CHESHIRE...HILLSBOROUGH AND SOUTHEASTERN
MERRIMACK COUNTIES...
At 126 PM EDT, Doppler radar indicated that the heaviest rain had
ended across the warned area, though light to moderate rain
continues. Flash flooding has been reported by local law enforcement
in the Manchester area, and is expected to continue.
Some locations that will experience flooding include...
Manchester, Nashua, Derry, Exeter, Jaffrey, Merrimack, Salem,
Northwood, Bedford, Milford, Hooksett, Amherst, Litchfield, Hollis,
Epping, Peterborough, New Boston, Epsom, Brentwood and Antrim.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 4272 7222 4304 7201 4321 7114 4314 7103
4308 7107 4308 7099 4296 7098 4281 7111
4282 7113 4279 7119 4274 7118 4274 7125
4270 7129
$$
KimbleWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 11:19 AM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 17, 11:19 AM EDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1119 AM EDT Tue Jul 17 2018
.SYNOPSIS...
A strong cold front will bring numerous showers and
thunderstorms to the region today with severe storms
possible...along with an increased risk of flash flooding.
Storms will come to an end this evening with the cold front
pushing offshore overnight. High pressure will build in from
the west Wednesday through Thursday and will shift offshore
Friday. High pressure will hold offshore on Saturday. A warm
front will approach from the south on Sunday.
&&
.NEAR TERM /TODAY/...
11AM UPDATE...
Have updated the forecast for new Severe Thunderstorm Watch
covering southern New Hampshire and far southwest Maine. This is
the area with the most destabilization and will likely see a
line of storms move through over the course of the next few
hours. Damaging winds is the primary threat.
9AM UPDATE...
Have decided to let the Dense Fog Advisory drop at 9AM as any
remaining 1/4SM fog is dissipating fast from southwest to
northeast. Made minor adjustments to hourly temperatures and
dewpoints through the day, but no other significant changes were
needed.
715AM UPDATE...
Have tweaked the dense fog advisory based on morning
observations and the first few GOES 16 visible images which
suggest improvement over southeast NH...but more stubborn fog to
the north and east. Initial convection arriving from the west
has provided some heavy rainfall but in general has
decayed...with anything more than an isolated severe threat
having to wait until closer to the noon hour when we realize
significant destabilization. Only very minor adjustments
elsewhere to match morning observations.
Previous Discussion Below...
High Impact Weather Potential:
* Dense Fog through daybreak
* Severe thunderstorms expected this afternoon
* Heightened flash flood risk over southern NH and extreme SW
Maine
* Parts of southern NH may reach near heat advisory criteria
/heat index of 95/ this afternoon.
Pattern: Primary feature of interest early this morning is
impressive mid-July shortwave moving east from Ontario into Quebec.
A 50kt jet at H5 is oriented southwest to northeast across the
western Lakes...nearly collocated with 75kt jet at H3. GOES 16 water
vapor imagery shows substantial moisture plume advancing north and
east ahead of this feature with a shortwave ridge now over the Gulf
of Maine...exiting east. Blended TPW product shows 2" PWAT axis now
over the eastern Great Lakes and the juxtaposition of this moisture
and arriving dynamic forcing from the west /along with attendant
surface front/ has yielded a broad area of showers and thunderstorms
across upstate New York. Further east...a few isolated showers and
thunderstorms have been pulsing up and down at the leading edge of
better theta-e at H8. Clearly...the primary forecast concern
centers around the evolution of convection through the day...its
associated severe weather threats...and the potential for flash
flooding. Of secondary concern is the ongoing dense fog as well as
some potential for southeastern NH and far SW Maine to reach Heat
Advisory thresholds before the convection arrives.
Through daybreak: Warm advection pattern continues...but with
theta-e surge now moving north of the region we/re in no man/s
land in terms of forcing with warm and humid...but
precipitation-free conditions attm. Dense fog continues over
coastal Maine and will not budge through daybreak. Regional
radar composite suggests shower/storm activity will make a run
at the CT Valley by 7-8am in line with recent HRRR runs.
Today: There is a slowly growing consensus in the high
resolution...convection allowing model suite in the convective
evolution for today...with the potential for two rounds of
thunderstorm activity. A subtle pre-frontal trough is evident
over upstate New York...with the surface cold front over the
eastern Great Lakes. Expect convection associated with the lead
trough to arrive late this morning into early afternoon. Hard to
say just how robust this will be...but with MUCAPES already over
1000 J/kg over southern NH...see no reason why isolated
strong/severe storms would not occur. As this feature heads
east...it becomes increasingly WSW-ENE oriented...and becomes
increasingly parallel to the mid level flow...with the cold
front catching up from the west. The details of destabilization
are a bit in question given the initial convection...but early
afternoon HRRR/RAP profiles show MLCAPEs nearing 2000 J/kg with
effective shear reaching 35kts. Shear profiles generally favor a
linear mode /and thus a damaging wind threat/ as they are
largely parallel to the approaching trough and front suggesting
convection will grow upscale. However...expect convection with
the initial pre-frontal trough to initially be more cellular...
which brings a nonzero tornado threat into play...particularly
near the retreating fog deck...given the potentially for locally
backed surface flow and 0-3km shear of 30kts along with ample
llevel CAPE. This threat would thus be greatest over southern
NH and far SW Maine...which lines up well with HREF UH
probabilities and SREF STP probabilities. As the event
continues...the wind damage threat will largely dominate with
the potential for bowing segments. This also agrees well with
morning slight risk area from SPC.
Temperatures: West of the fog bank...temperatures currently
reside in the lower to middle 70s and will have no problem
rapidly increasing this morning with some high res guidance
sources indicating that 90F is in reach. Details with convection
reduces confidence a bit and have tempered these higher values a
bit. However...if they are realized...we'll meet heat advisory
thresholds...and will have to watch this through the morning.
Flash Flooding: While the overall trough/frontal motion is
rather fast from west to east at least initially...have some
concerns over southern zones as we reach mid/late afternoon.
This is where convective line will gain more of an E/W component
with training becoming increasingly likely as PWATs move above
2"...warm cloud depths move to near 13kft. This environment
favors torrential downpours...so it won/t take much training for
an enhanced flash flood threat and in collaboration with
ALY/BOX have issued a flash flood watch for southern areas for
the afternoon.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
High Impact Weather Potential: Severe thunderstorm/flash flood
potential quickly wanes this evening with some areas of fog
overnight although dense fog is not expected.
Tonight: Surface cold front looks to reside near the CT Valley at
00Z...pushing quickly east during the evening and offshore after
midnight. Given primary thrust of convection just ahead of the
front...expect severe threat to largely be over by 8pm with some
residual shower and potential storm activity through the evening
before more substantial drying is realized overnight. Without a
real strong push of dry advection through the night...patchy/areas
of fog are again likely. Lows...albeit a bit cooler than tonight
will remain mild...50s north and lower/mid 60s south given that
we/ll be waiting until towards daybreak Wednesday for more
substantial cold advection.
Wednesday: Rising heights...anticyclonic differential vorticity
advection and low level impressive dry advection should yield a much
quieter day across the forecast area as PWATs fall to below -1 sigma
/towards 0.5"/. Expect surface dewpoints to fall through the 50s
during the afternoon /similar to what we're seeing in the western
Great Lakes at this time/. Thus expect mostly sunny skies and with
T8s in the 10-13C range expect highs in the 70s north with lower 80s
over downslope areas of southeastern NH and just inland from the
coast of Maine.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Models remain in fairly good agreement tonight on quiet weather for
the latter half of the week and into the weekend as high pressure
remains in control over the northeast.
High pressure will continue to build in from the west Wednesday
night and Thursday...cresting over the region by late in the
day. Looking for mostly sunny skies through the day with highs
ranging from the mid 70s north to the mid 80s south. An
afternoon sea breeze will cool coastal areas of Maine and New
Hampshire.
Clear skies and light winds will allow for good radiational
cooling Thursday night. Lows will generally range through the 50s
from north to south.
High pressure will shift offshore on Friday with return flow
bringing slightly warmer air back into the region although
relative humidities should remain in the comfortable range. Highs
will range through the 80s from north to south. Quiet weather
will continue Friday night as high pressure holds offshore.
Low temperatures will once again range through the 50s.
Weekend outlook still evolving as high pressure forecast to slide
east and an onshore gradient tightens over the area. Looking like
one more nice day for Saturday as high pressure remains nosed in
from the east for most of the day. Highs will range from the mid
to upper 70s along the coast to the mid 80s inland.
Sunday still looking questionable as a warm front sets up south
of New England and slowly begins to move northward.
Increasingly moist onshore flow will likely bring ocean stratus
into the region at some point in the day but models are
differing on timing and extent. Slow moving trough approaching
from the west will likely bring some light precipitation into
the region Sunday night and into Monday as a prolonged period of
unsettled weather shifts in from the west.
&&
.AVIATION /13Z TUESDAY THROUGH SATURDAY/...
Short Term...
Summary: A strong cold front will approach the region today...
move through the area tonight...with high pressure arriving in
its wake on Wednesday.
Restrictions: Highly variable conditions continue at the moment at
the terminals...ranging from VLIFR-VFR but some slight improvement
at some of the sites in the past 1-2 hours. Expect this improving
trend to continue through mid morning with a period of VFR possible
at all sites except RKD before showers/storms /some severe/ arrive
from the west with periods of MVFR and short-lived IFR
restrictions. After the showers and storms depart this evening...
some residual moisture will allow for MVFR/IFR HZ/FG development
before improvement to VFR comes for all sites Wednesday morning
and continues for the day.
Winds: Southerly winds 5-10kts for the day today diminish to less
than 5kts this evening before shifting northwesterly and increasing
to 10-15kts for the day on Wednesday.
LLWS: No LLWS expected through Wednesday.
Lightning: Primary period of thunderstorm activity with widespread
lightning looks to be in the 11am - 8pm range. Isolated activity is
possible before this.
Long Term...
VFR Wednesday night through Saturday.
&&
.MARINE...
Short Term...SCAs over the outer waters late this morning
through this evening given strengthening southwesterly flow and
building waves ahead of approaching cold front. Winds/waves
diminish for the day on Wednesday.
Long Term...SCA's may be needed over the weekend.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Flash Flood Watch until 8 PM EDT this evening for MEZ018-023.
NH...Flash Flood Watch until 8 PM EDT this evening for NHZ008-
010>015.
MARINE...Small Craft Advisory until midnight EDT tonight for ANZ150-152-
154.
&&
NEAR TERM UPDATE...KimbleHazardous weather outlook, Jul 17, 11:20 AM EDT, 1 hour 3 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 1120 AM EDT Tue Jul 17 2018 MEZ018-023-NHZ008-010>015-181530- Interior York-Coastal York-Merrimack-Strafford-Cheshire- Eastern Hillsborough-Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 1120 AM EDT Tue Jul 17 2018 ...SEVERE THUNDERSTORM WATCH 278 IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southwest Maine, New Hampshire, central New Hampshire and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Flash Flood Watch. Severe thunderstorms are possible today...especially during the afternoon and early evening hours. In addition to very heavy rainfall..the primary severe weather threat is damaging winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ007>009-012>014-019>022-024>028-NHZ001>007-181530- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior Cumberland-Androscoggin- Kennebec-Interior Waldo-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Northern Coos-Southern Coos-Northern Grafton- Northern Carroll-Southern Grafton-Southern Carroll-Sullivan- 1120 AM EDT Tue Jul 17 2018 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, central New Hampshire and northern New Hampshire. .DAY ONE...This Afternoon and Tonight. Severe thunderstorms are possible today...especially during the afternoon and early evening hours. The primary severe weather threat is damaging winds. Locally heavy rain is also likely. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NHZ009-181530- Belknap- 1120 AM EDT Tue Jul 17 2018 ...SEVERE THUNDERSTORM WATCH 278 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central New Hampshire. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Severe thunderstorms are possible today...especially during the afternoon and early evening hours. The primary severe weather threat is damaging winds. Locally heavy rain is also likely. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>153-181530- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- 1120 AM EDT Tue Jul 17 2018 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. Areas of dense fog will continue over the waters through tonight. Strong to severe thunderstorms are possible over the waters this afternoon and evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ154-181530- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 1120 AM EDT Tue Jul 17 2018 ...SEVERE THUNDERSTORM WATCH 278 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Areas of dense fog will continue over the waters through tonight. Strong to severe thunderstorms are possible over the waters this afternoon and evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 17, 11:58 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1158 AM EDT TUE JUL 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 AM TSTM WND DMG DUNBARTON 43.10N 71.62W
07/17/2018 MERRIMACK NH SHERIFF OFFICE
WIRES DOWN IN DUNBARTON
&&
EVENT NUMBER GYX1803326
BROWNLocal storm report, Jul 17, 12:02 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1202 PM EDT TUE JUL 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 AM TSTM WND DMG SALISBURY 43.38N 71.72W
07/17/2018 MERRIMACK NH LAW ENFORCEMENT
WIRES DOWN ON OLD TURNPIKE ROAD IN SALISBURY
&&
EVENT NUMBER GYX1803327
BROWNSpecial weather statement, Jul 17, 12:04 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Gray ME
1204 PM EDT TUE JUL 17 2018
NHZ012-013-015-171630-
Western And Central Hillsborough-Interior Rockingham-Eastern
Hillsborough-
1204 PM EDT TUE JUL 17 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ROCKINGHAM AND
SOUTHEASTERN HILLSBOROUGH COUNTIES...
At 1203 PM EDT, a strong thunderstorm was located over Milford, or 9
miles southwest of Merrimack, moving northeast at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Manchester, Nashua, Merrimack, Bedford, Milford, Amherst, Townsend,
Litchfield, Hollis, New Boston, Mont Vernon, Lyndeborough, Mount
Vernon, Greenville, Hudson, Wilton, Brookline, Mason, Pelham and
Temple.
This includes Interstate 293 between mile markers 4 and 5.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4271 7172 4271 7181 4282 7183 4302 7150
4276 7134 4270 7171
TIME...MOT...LOC 1603Z 238DEG 25KT 4279 7168
LegroLocal storm report, Jul 17, 12:07 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1207 PM EDT TUE JUL 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM TSTM WND DMG WASHINGTON 43.18N 72.10W
07/17/2018 SULLIVAN NH LAW ENFORCEMENT
WIRES DOWN IN WASHINGTON
&&
EVENT NUMBER GYX1803328
PATTERSONLocal storm report, Jul 17, 12:11 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1211 PM EDT TUE JUL 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM TSTM WND DMG SALISBURY 43.38N 71.72W
07/17/2018 MERRIMACK NH DEPT OF HIGHWAYS
US 4 CLOSED TREES AND WIRES.
&&
EVENT NUMBER GYX1803329
CURTISLocal storm report, Jul 17, 12:16 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1216 PM EDT TUE JUL 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM TSTM WND DMG MARLOW 43.12N 72.20W
07/17/2018 CHESHIRE NH DEPT OF HIGHWAYS
TREES AND WIRES DOWN AT JCT RT 10 AND RT 123
&&
EVENT NUMBER GYX1803330
CURTISThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 10:00 PM EDT | Special Weather Statement | GYX | Cheshire | 45 min |
| Jul 16, 10:46 PM EDT | Special Weather Statement | GYX | Cheshire | 59 min |
| Jul 16, 11:46 PM EDT | Special Weather Statement | GYX | Hillsborough | 59 min |
| Jul 17, 2:58 AM EDT | Flash Flood Watch | GYX | Cheshire, Hillsborough, Merrimack, Rockingham, Strafford | 14 hr |
| Jul 17, 7:28 AM EDT | Special Weather Statement | GYX | Sullivan | 47 min |
| Jul 17, 7:56 AM EDT | Severe Thunderstorm Warning | GYX | Cheshire, Hillsborough, Merrimack, Sullivan | 37 min |
| Jul 17, 9:35 AM EDT | Special Weather Statement | GYX | Sullivan | 40 min |
| Jul 17, 10:02 AM EDT | Special Weather Statement | GYX | Sullivan | 43 min |
| Jul 17, 10:14 AM EDT | Severe Thunderstorm Warning | GYX | Cheshire, Hillsborough, Merrimack, Sullivan | 61 min |
| Jul 17, 10:54 AM EDT | Severe Thunderstorm Warning | GYX | Belknap, Hillsborough, Merrimack, Rockingham, Strafford | 66 min |
| Jul 17, 11:23 AM EDT | Special Weather Statement | GYX | Hillsborough | 37 min |
| Jul 17, 11:34 AM EDT | Severe Thunderstorm Warning | GYX | Hillsborough, Merrimack, Rockingham | 56 min |
| Jul 17, 11:42 AM EDT | Areal Flood Advisory | GYX | Cheshire, Hillsborough | 3 hr |
| Jul 17, 11:58 AM EDT | Areal Flood Advisory | GYX | Hillsborough, Merrimack, Rockingham | 2 hr |
| Jul 17, 12:04 PM EDT | Special Weather Statement | GYX | Hillsborough | 26 min |
| Jul 17, 12:27 PM EDT | Severe Thunderstorm Warning | GYX | Strafford | 48 min |
| Jul 17, 12:29 PM EDT | Severe Thunderstorm Warning | GYX | Hillsborough, Rockingham | 61 min |
| Jul 17, 12:33 PM EDT | Areal Flood Advisory | GYX | Rockingham, Strafford | 117 min |
| Jul 17, 3:11 PM EDT | Areal Flood Advisory | GYX | Cheshire, Hillsborough, Rockingham, Strafford | 2 hr |
| Jul 17, 4:22 PM EDT | Special Weather Statement | GYX | Coos | 23 min |
| Jul 17, 5:32 PM EDT | Special Weather Statement | GYX | Coos | 28 min |
Nearby
Flash Flood Warnings in New Hampshire, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.